Missouri, 2005Flood in Missouri, April 12, 2005
April 12, 2005 · NWS EAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 12, 1:50 AM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Apr 12, 1:50 AM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 AM CDT TUE APR 12 2005
.DISCUSSION...
EARLY MORNING WATER VAPOR IMAGERY AND OBJECTIVE UPPER AIR ANALYSIS
DEPICT HIGHLY AMPLIFIED BLOCKING PATTERN ACROSS CONUS THIS MORNING.
UPPER LOWS LOCATED OFF NORTHEAST/PACIFIC NORTHWEST COAST WITH BROAD
NORTHERN STREAM UPPER RIDGE STRETCHING ACROSS MUCH OF CENTRAL
CANADA. EMBEDDED BENEATH THIS RIDGE...UPPER LOW CENTERED OVER
SOUTHEASTERN KS CONTINUES TO DRIFT VERY SLOWLY SOUTHEASTWARD.
SURFACE ANALYSIS INDICATED FAIRLY BROAD AREA OF LOW PRESSURE ACROSS
NORTHERN MO WITH SURFACE COLD FRONT STRETCHING BACK ACROSS SOUTHERN
KS/WESTERN OK. NARROW AXIS OF MOISTURE IN PLACE AHEAD OF THIS FRONT
ACROSS EASTERN MO INTO IA. WEAK FLOW COMBINED WITH MOISTURE
CONVERGENCE ALONG THIS BOUNDARY APPEARS TO BE RESPONSIBLE FOR PATCHY
DENSE FOG WHICH HAS DEVELOPED AROUND THE KMCI AREA. EXPECT THIS TO
REMAIN SHORT LIVED AND LOCALIZED ALONG BOUNDARY IVOF WEAK SURFACE
LOW.
PRIMARY CONCERNS FOR TODAY ARE PRECIPITATION CHANCES...EXTENT OF
CLOUD COVER AND ITS EFFECT ON MAX TEMPERATURES. GIVEN PROXIMITY OF
UPPER LOW...NARROW AXIS OF LOW LEVEL MOISTURE AND WEAK FORCING ALONG
SURFACE BOUNDARY...HAVE MAINTAINED POPS ACROSS ENTIRE CWA
TODAY...WITH HIGHEST POPS (60S) ACROSS NORTHEAST WHERE BETTER
MOISTURE RESIDES. MAY REFINE MORNING PRECIP FORECAST BASED ON RADAR
TRENDS BEFORE MAKING GRIDS OFFICIAL. OTHERWISE BAND OF MVFR CEILINGS
IN PLACE ALONG/BEHIND AFOREMENTIONED SURFACE BOUNDARY...WITH LARGER
AREA OF STRATUS UPSTREAM ACROSS DAKOTAS/NORTHERN NE...WHILE DRY SLOT
HAS WORKED INTO SOUTHEAST KS/SOUTHWEST MO AHEAD OF COLD FRONT.
EXPECT AREAS BEHIND SURFACE FRONT TO REMAIN OVERCAST THROUGHOUT MOST
OF THE DAY TODAY. MAX TEMPS BEHIND FRONT WILL BE TRICKY...AS TEMPS
ACROSS EASTERN NE HAVE ALREADY FALLEN INTO THE 30S TO LOWER
40S...HOWEVER TEMPS IMMEDIATELY BEHIND FRONT REMAIN IN THE LOW 50S
ACROSS NORTHWEST MO. FOR NOW HAVE GONE A CATEGORY OR SO BELOW
GUIDANCE WITH MAX TEMPS IN THE MID 50S GIVEN VERY SLOW MOVEMENT OF
FRONTAL BOUNDARY.
UPPER LOW PROGGED TO SLOWLY TRANSLATE SOUTHEAST AWAY FROM REGION
TONIGHT AS RIDGING BUILDS ACROSS NORTHERN PLAINS. HAVE MAINTAINED
LOW CHANCE POPS FOR OVERNIGHT HOURS...AND REMOVED POPS FOR WEDNESDAY
AS DRIER LOW/MID LEVEL AIR ADVECTS SOUTHWARD. MID LEVEL RIDGE
PROGGED TO REMAIN ACROSS CENTRAL PLAINS THROUGH THURSDAY
NIGHT...BEFORE SHIFTING EAST FRIDAY AS SHORTWAVE TROUGH TRANSLATES
ACROSS NORTHERN ROCKIES INTO NORTHERN PLAINS FRIDAY NIGHT.
ASSOCIATED SURFACE FRONT LOOKS TO REACH FORECAST AREA
SATURDAY...RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS. AT
THIS TIME FLOW ALOFT APPEARS WEAK ACROSS REGION...THUS AM NOT
ANTICIPATING SEVERE WEATHER THREAT.
SEAMAN
&&
.PREV DISCUSSION...
925 PM MON...
HAVE UPDATED FORECAST FOR TONIGHT AND TUESDAY. FOR TONIGHT HAVE
BASICALLY DROPPED MENTION OF RAIN OVER SOUTHWEST PORTION OF
CWA...LEFT IN A TOKEN SLIGHT CHANCE TOWARDS TOMORROW MORNING FOR
APPROACH OF WRAP AROUND SHOWERS BUT CONFIDENCE LOW. OTHERWISE...BEST
BET FOR RAIN TONIGHT IS OVER NORTHERN AND EASTERN CWA TAPERING TO
CHANCE WORDING OVER WEST CENTRAL MO.
QUITE COLD OVER WESTERN AND CENTRAL KS THIS AFTERNOON ON BACK SIDE
OF CLOSED SYSTEM. THIS AIRMASS WILL BE ADVECTED EAST INTO EASTERN KS
AND WESTERN MO TOMORROW. THINK CURRENT MAX TEMPERATURES ARE TOO WARM
AND HAVE LOWERED BY A CATEGORY TO MID 50S...AND THAT MAY STILL BE
TOO WARM.
MJ
&&
.PREV DISCUSSION...
407 PM...
IN THE NEAR TERM...SURFACE LOW HAS REMAINED NEARLY STATIONARY ALL
DAY WITH CENTER BTWN MHK AND CNK AT 21 UTC. MODERATE CONVECTION
CONTINUES TO BUBBLE ALONG THE INSTABILITY AXIS BELOW COLD POOL
ALOFT...AND EXPECT THIS TREND TO CONTINUE THROUGH 00 UTC. LOSS OF
DIURNAL HEATING MAY MEAN THE DEATH KNELL FOR SEVERE CONVECTION FOR
EAX CWFA...BUT WITH INTERACTION OF COLD POOL AND MODEST
SPEED/DIRECTIONAL SHEAR PLUS DECENT MOISTURE POOLING...CANNOT RULE
OUT POSSIBILITY OF NON-SEVERE CONVECTION OVERNIGHT. BEST LIKELIHOOD
FOR PRECIP WILL BE INVOF LOW/UPR LOW COUPLET THAT WILL TRACK FROM
NORTHEAST KANSAS INTO NORTH CENTRAL MISSOURI OVERNIGHT...WITH CHANCE
PRECIP GENERALLY ALONG AND SOUTH OF HIGHWAY 50. LOW LEVEL CAA LATE
TONIGHT COUPLED WITH EVAPORATIVE COOLING WILL RESULT IN MINIMUM
TEMPERATURES 5-10 DEGREES COOLER THAN THOSE SEEN MONDAY MORNING.
PREVIOUS FORECAST MINIMUM TEMPERATURES LOOKED REASONABLE...SO ONLY
TWEAKED.
SF
THE CENTER OF THE UPPER LOW WILL CONTINUE ITS MOVEMENT TO THE EAST
ACROSS SOUTHERN MISSOURI DURING THE DAY TOMORROW...BEFORE TURNING A
BIT TO THE SOUTHEAST TOMORROW NIGHT. THE SURFACE LOW WILL ALSO
CONTINUE ITS EASTWARD TRACK BEFORE HEADING SOUTHEAST TOMORROW NIGHT.
THE FORECAST AREA WILL BE ON THE BACKSIDE OF THESE FEATURES
TOMORROW...WITH THE CONTINUING POSSIBILITY OF SHOWERS. HAVE INSERTED
MENTION FOR A FEW THUNDERSTORMS CONFINED TO EASTERN PORTIONS OF THE
FORECAST AREA TOMORROW AFTERNOON. HAVE LOWERED TEMPERATURES INTO THE
UPPER 50S TO NEAR 60 DEGREES TOMORROW AS NEUTRAL TEMPERATURE
ADVECTION AND CLOUD COVER SHOULD HINDER WARMING. LOW END
PRECIPITATION CHANCES THEN LINGER INTO WEDNESDAY BEFORE SHUTTING OFF
AS THE LOW PRESSURE SYSTEM PULLS FURTHER AWAY TO THE SOUTHEAST. A
BACK DOOR COLD FRONT IS FORECAST TO TRAVERSE THE AREA
WEDNESDAY...WHICH SHOULD BRING ADDITIONAL CLOUD COVER AND KEEP MAX
TEMPERATURES SIMILAR TO THOSE TOMORROW.
MID/UPPER LEVEL RIDGING WILL THEN BECOME THE DOMINANT FEATURE ACROSS
THIS AREA THROUGH FRIDAY...BRINGING REDUCED CLOUD COVER AND A
MODERATION OF TEMPERATURES.
AN UPPER LEVEL SHORTWAVE THEN ADVANCES ACROSS THE NORTHERN CONUS AND
DRAGS AN ATTENDANT SURFACE FRONT INTO THE AREA ON SATURDAY. THE MAIN
UPPER LEVEL ENERGY LOOKS TO BE KEPT NORTH OF THE FORECAST AREA...BUT
HAVE CONTINUED WITH THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE
VICINITY OF THE SURFACE FRONT ON SATURDAY.
STOFLET
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE
MO...NONE
WFO EAX
Hazardous weather outlook, Apr 12, 4:49 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 AM CDT TUE APR 12 2005
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131100-
ADAIR MO-ANDREW MO-ATCHISON MO-ATCHISON KS-BATES MO-BUCHANAN MO-
CALDWELL MO-CARROLL MO-CASS MO-CHARITON MO-CLAY MO-CLINTON MO-
COOPER MO-DAVIESS MO-DE KALB MO-DONIPHAN KS-GENTRY MO-GRUNDY MO-
HARRISON MO-HENRY MO-HOLT MO-HOWARD MO-JACKSON MO-JOHNSON MO-
JOHNSON KS-LAFAYETTE MO-LEAVENWORTH KS-LINN MO-LINN KS-LIVINGSTON MO-
MACON MO-MERCER MO-MIAMI KS-NODAWAY MO-PETTIS MO-PLATTE MO-PUTNAM MO-
RANDOLPH MO-RAY MO-SALINE MO-SCHUYLER MO-SULLIVAN MO-WORTH MO-
WYANDOTTE KS-
549 AM CDT TUE APR 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN UPPER LEVEL STORM SYSTEM WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE REGION SATURDAY THROUGH SUNDAY. IT APPEARS WIND
SHEAR ASSOCIATED WITH THIS SYSTEM WILL BE WEAK...THUS ORGANIZED
SEVERE STORMS ARE NOT LIKELY. HOWEVER ISOLATED MARGINALLY SEVERE
STORMS CANNOT BE RULED OUT SATURDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.
SEAMAN
Flood, Buchanan
- When
- April 12, 8:00 AM CST to 8:00 PM CST
- Where
- Buchanan forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.660, -94.806 (the zone’s center; the record gives no point)
The Platte River near Agency crested at 21.58 feet, or 1.58 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Washington, April 12 to 13, 2005$50 million · 1 event
- Hail in Georgia, April 12, 2005$51,000 · 1 in hail · 3 events
- Flash Flood in Missouri, April 12, 2005$50,000 · 1 event
- Hail in Illinois, April 12, 20051 in hail · 11 events
- Strong Wind in Alabama, April 12, 2005$5,000 · 5 events
- Hail in Missouri, April 12, 20051.75 in hail · 5 events
- Debris Flow and Flooding in Puerto Rico, April 12, 20054 events
- Hail in Indiana, April 12, 20050.75 in hail · 4 events
- Hail and Damaging Wind in Kentucky, April 12, 20051 in hail · 4 events
- Strong Wind in Alabama, April 12, 2005$2,000 · 2 events
- Hail in Illinois, April 12, 20050.88 in hail · 2 events
- Hail in Tennessee, April 12, 20050.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447136.